MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL
Catalog Number 14049350667
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 03/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On (b)(6) 2022, a customer reported to leica biosystems that on (b)(6) 2022 they experienced suboptimal tissue processing on their histocore pearl.As a result the tissue was undiagnosable, and a rebiopsy for 2 patients was recommended.
 
Additional Manufacturer Narrative
The incident was instrument related about a level sensor heating problem.Due to this issue, the specimens were not covered by 70% alcohol reagent of station s3 for about 18 minutes.The retort temperature was also around 40 degrees celsius during this period, which is too low for the tissue processing.The temperature of the tissue processing protocol used by the customer and recommended by leica biosystems nussloch should be 45 degrees celsius.The leica biosystems service customer and service engineering manager recommended to replace the level sensor.Further recommendation from the leica biosystems field applications specialist was to maintain and replace the cleaning reagent on a regular basis, and to clean the level sensor as described in the instruction for use.

Brand Name
HISTOCORE PEARL
Common Device Name
HISTOCORE PEARL
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key14216699
Report Number8010478-2022-00003
Device Sequence Number17512857
Product Code IEO
UDI-Device Identifier04049188198907
UDI-Public(01)04049188198907
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14049350667
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/31/2022
05/31/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/08/2022
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown